MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Codes Break (1069); Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: used the first date of the month of the aware date as no event date was provided.
 
Event or Problem Description
It was reported that shaft break and balloon deflation failure occurred.A 8.0 x80, 75cm gladiator elite balloon catheter was advanced for dilatation.However, the balloon was difficult to deflate, so the physician removed both the balloon and the sheath.Upon removal, the shaft was broken.The procedure was completed with another of same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a gladiator 8 x 80, 20am, 75cm, was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The device was attached to an encore inflation unit and the balloon was inflated to its rated burst pressure using inflation media glycerol/water and no leaks were noted.A vacuum was then applied, and the balloon deflated fully in 09 seconds.The deflation time was verified using digital timer.The balloon was inflated to its rated burst pressure and deflated on three more occasions with no leaks noted in the device.The times were measured at 10, 09, 08 seconds.The inflation device was verified at 20 atmospheres before and after use with a calibrated pressure gauge.An examination of the balloon material identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed no damage to the tip of the device.A visual and tactile examination identified that the shaft had been damaged beginning approximately 3mm proximal of the proximal balloon bond and extending approximately 4mm proximally.This type of damage is consistent with excessive tensile force being applied to the device.A visual examination found no issues or damage to the markerbands of the device.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11474388
Report Number2134265-2021-02583
Device Sequence Number3876693
Product Code LIT
UDI-Device Identifier08714729809913
UDI-Public08714729809913
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2023
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0026381172
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2021
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer03/25/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR